Rocco Galimi1 and Miriam Galimi2*
1Department of Neurology, Local Health Unit of Valtellina and Alto Lario, Sondalo Hospital, Italy 2COVID-19-Vaccination Center, Local Health Unit of Valtellina and Alto Lario, Sondalo Hospital, ItalyFulltext PDF
Vaccination against Coronavirus disease-2019 is still occurring, and in the post-marketing surveillance phase of the circulation of COVID-19 vaccines, some rare and important adverse reactions are increasingly reported around the world. The use of large-scale vaccination programs is known to have generated concerns about adverse events after immunization. Bell's palsy has been described as a potential side effect of SARS-CoV-2 mRNA vaccines. We present the case of a previously healthy 54-year-old female patient who developed Bell's palsy the morning after receiving the first dose of the BNT162b2 (Pfizer-BioNTech) vaccine. She was discharged home with a diagnosis of Bell's palsy and improved on follow-up. The correlation between Bell’s palsy and the Pfizer BNT162b2 mRNA vaccine is cause or coincidence? However, the causal relationship between the mRNA vaccine and Bell’s palsy development should receive attention and needs to be further researched.
Coronavirus disease; Severe Acute Respiratory Syndrome Coronavirus-2 (SARSCoV- 2); Bell’s palsy; Vigi base; COVID-19 mRNA vaccines; BNT162b2 vaccine
Galimi R, Galimi M. Adverse Event Reporting after mRNA COVID-19 Vaccination: A Bell’s Palsy Case the Day after. Neurol Case Rep. 2021;4(2):1026..